MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 5 X 36 SELFTAP CAN SCR TI; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 5 X 36 SELFTAP CAN SCR TI; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71755036
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a mislabeling issue with the 5 x 36 selftap can screw titanium.The chart stick label was from size 5x36 when packaging was 5x35 mm.It cannot be known at the moment what size was actually in the box, as the screw was used in the patient anyway.
 
Additional Manufacturer Narrative
Results of investigation: due to the nature of the alleged incident, the associated device was not returned for evaluation.The images provided were reviewed and the specifications from the chart stick labels in one image are different from the ones in the box of the second one.However a quality assessment was performed, and a packaging problem could not be confirmed.This investigation concluded that packaging is unable to print this specific discrepancy due to the age of the order and all labels are verified by packaging to ensure that labels are correct.Furthermore, a review of the distribution was conducted and reveled that switzerland received both batches, therefore, it can be concluded that this issue did not occur during the manufacturing process.A review of complaint history for the part numbers over the past 24 months and for the batches based on historical data did not reveal similar events.A review of the manufacturing records was performed and as they contained the correct labels for the products, it did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.An historical review concluded that there are no prior actions related to this product and event.According to the label specification, the packaging label should be for size 5x36, as well as the chart stick label.Possible causes could include but are not limited to mishandling during surgery set up.As the device was used in the patient, the contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
5 X 36 SELFTAP CAN SCR TI
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key10719270
Report Number1020279-2020-05645
Device Sequence Number3501097
Product Code HSB
UDI-Device Identifier03596010500076
UDI-Public03596010500076
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K032722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71755036
Device Catalogue Number71755036
Device Lot Number19HB00337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown